Alert archive / North Dakota / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 151, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Aug 26, 2007, 10:42 PM CDT for Traill County, North Dakota. It was in force for 63 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 26, 2007, 10:42 PM CDT (03:42 UTC)
- Expired
- Aug 26, 2007, 11:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Grand Forks, ND
- Area
- Counties, with a storm outline in the text
County Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 8 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 26, 10:45 PM CDT | HAIL 0.88 | Hatton, ND | HAIL FELL FOR ABOUT 5 MINUTES...UNTIL 1050 PM CDT. |
| Aug 26, 10:50 PM CDT | HAIL 0.88 | Hatton, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 26, 5:10 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 3.7 hours before the alert went out and 276 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1997 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 2248 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KFGF 270342 SVRFGF NDC097-270445- /O.NEW.KFGF.SV.W.0151.070827T0342Z-070827T0445Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1042 PM CDT SUN AUG 26 2007 THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN TRAILL COUNTY IN SOUTHEAST NORTH DAKOTA... * UNTIL 1145 PM CDT * AT 1034 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE STORM WAS LOCATED NEAR HATTON...OR 26 MILES SOUTHWEST OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE ABOUT... 7 MILES NORTHEAST OF PORTLAND AT 1055 PM CDT... 6 MILES NORTHEAST OF MAYVILLE AT 1100 PM CDT... BUXTON AT 1115 PM CDT... CUMMINGS AT 1120 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. LAT...LON 4765 9715 4766 9748 4742 9747 4739 9690 $$ JK/BB
3 follow-up statements
000 WWUS53 KFGF 270401 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1100 PM CDT SUN AUG 26 2007 NDC097-270445- /O.CON.KFGF.SV.W.0151.000000T0000Z-070827T0445Z/ TRAILL ND- 1100 PM CDT SUN AUG 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHERN TRAILL COUNTY... AT 1055 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THE STORM WAS LOCATED 7 MILES WEST OF BUXTON...OR 25 MILES SOUTH OF GRAND FORKS...MOVING TO THE SOUTHEAST AT 30 MPH. HAM RADIO SPOTTERS REPORTED NICKEL SIZED HAIL AT 1050 PM IN HATTON. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUMMINGS BY 1105 PM CDT... REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHWEST MINNESOTA. LAT...LON 4766 9692 4766 9748 4742 9747 4739 9690 $$ JK/BB
000 WWUS53 KFGF 270426 SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1125 PM CDT SUN AUG 26 2007 NDC097-270445- /O.CON.KFGF.SV.W.0151.000000T0000Z-070827T0445Z/ TRAILL ND- 1125 PM CDT SUN AUG 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT FOR NORTHERN TRAILL COUNTY... AT 1122 PM CDT...WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WIND GUSTS OF 70 MPH. THE STORM WAS LOCATED 6 MILES NORTHEAST OF CUMMINGS...OR 25 MILES SOUTH OF GRAND FORKS...MOVING TO THE EAST AT 25 MPH. A WEATHER SPOTTER REPORTED NICKEL SIZED HAIL IN BUXTON AT 1107 PM. REMEMBER SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHWEST MINNESOTA. LAT...LON 4766 9692 4766 9748 4742 9747 4739 9690 $$ JK/BB
000 WWUS53 KFGF 270443 RRA SVSFGF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND 1142 PM CDT SUN AUG 26 2007 NDC097-270452- /O.EXP.KFGF.SV.W.0151.000000T0000Z-070827T0445Z/ TRAILL ND- 1142 PM CDT SUN AUG 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN TRAILL COUNTY WILL EXPIRE AT 1145 PM CDT... DOPPLER RADAR INDICATED THE STORM HAD MOVED OUT OF THE COUNTY AND SO THE WARNING WILL BE ALLOWED TO EXPIRE AT 1145 PM CDT. A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM CDT MONDAY MORNING FOR NORTHWEST MINNESOTA. LAT...LON 4766 9692 4766 9748 4742 9747 4739 9690 $$ JK/BB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 9:34 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Aug 26, 9:34 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE GRAND FORKS ND 934 PM CDT SUN AUG 26 2007 .UPDATE... DID DROP TOR WATCH FOR DVL REGION AS TROUGH EAST OF THEM AND SKIES CLEARING. BROKEN LINE OF SUPERCELLS FROM SE MANITOBA ACROSS ROSEAU AREA TO GRAND FORKS THEN TO WEST OF LA MOURE AREA. EACH OF THESE CELLS HAVE BEEN TORNADIC AT TIMES...WITH DAMAGE REPORTED IN NORTHWOOD ND. HARD TO GET A FEEL OF WHAT TO EXPECT OVERNIGHT AS LOW LEVEL JET FOCUS IS MORE INTO THE THUNDER BAY ONTARIO AREA AND NE MN... HOWEVER ALONG AND JUST AHD OF TROUGH VERY UNSTABLE STILL SO STORMS SHOULD CONTINUE....BUT NOT SURE IF THEY WILL MAINTAIN STRENGTH. && .PREV DISCUSSION... /ISSUED 539 PM CDT SUN AUG 26 2007/ UPDATE... UPDATED ZFP/GRIDDS FOR TOR WATCH TIL 04Z FOR MUCH OF ERN ND AND NW MN. PRE-FRONTAL TROUGH WELL DEFINED NR A LANGDON-DVL-NEW ROCKFORD LINE...THEN SOUTHWEST TO JUST EAST OF BISMARCK. EAST OF BOUNDARY AIRMASS VERY UNSTABLE WITH CAPE VALUES OVER 4000 J/KG AS AIRMASS HAS HEATED OUT TO THE UPPER 80S AND DEW PTS HAVE CLIMBED INTO THE UPPER 60S AND LOWER 70S. CIN VALUES STILL THERE BUT WEAKENING. BEST UPPER SUPPORT ALONG CANADIAN BORDER AND WOULD EXPECT BEST CHC FOR SVR IN NRN VALLEY WITH MORE DISCRETE CELLS SOUTHWEST ALONG THE PRE-FRONTAL TROUGH INTO SOUTH CENTRAL ND. DEVELOPMENT POISED TO TAKE PLACE 23Z-00Z TIME FRAME IT APPEARS. HOW ORGANIZED AND WIDESPREAD SVR IS AND WHAT FORM (TORNADIC/HAIL/WIND THREAT) REMAINS TO BE SEEN. LOW LEVEL 850 MB JET FOCUSES MORE OVER ERN MN OVERNIGHT WITH LEFT QUAD IN WCNTRL AND SE ND. SO WOULD THINK ORGANIZATION INTO A COMPLEX IS PSBL OVERNIGHT AS IT MOVES INTO SE ND/WCNTRL MN. AS FOR TORNADIC POTENTIAL....LOW LEVEL SHEAR NOT THE BEST....AS SFC WINDS SOUTHERLY WITH SOUTHWEST WINDS JUST OFF THE SFC. PREFER TO SEE A MORE SOUTHEAST WIND FOR BEST POTENTIAL...BUT SUCH INSTABILITY IN THE ATMOSPHERE WOULD ARGUE FOR SUPERCELLS.PER SPC LARGE HAIL THREAT APPEARS VERY HIGH DUE TO FAIRLY STEEP LAPSE RATES 700-500 MB. PREV DISCUSSION... /ISSUED 306 PM CDT SUN AUG 26 2007/ SHORT TERM (SUN NIGHT - WED)... FORECAST CHALLENGE FOR THE NEAR SHORT TERM WILL BE THE POTENTIAL FOR SEVERE TONIGHT AS A COLD FRONT PUSHES THROUGH THE CWA. AS OF 19Z... THE COLD FRONT APPEARS TO BE IN THE WEST CENTRAL PORTION OF THE STATE...EXTENDING FROM NEAR MINOT TO THE DICKINSON AREA. THERE IS STILL GOOD SOUTHERLY FLOW THROUGH EASTERN NORTH DAKOTA... WITH DEW POINTS INTO THE UPPER 60S TO LOW 70S IN THE SOUTHWEST CORNER OF MY CWA. HOWEVER...SOUTHERN PORTION OF THE CWA IS STILL CAPPED. FOR THE NORTHERN PORTION...MAINLY THE NORTHERN VALLEY REGION...18Z RUC IS PROGGING BY 00Z A 40KT TO 50KT LLJ WITH STRONG WAA JUST NORTH OF THE BORDER. 19Z VIS SATELLITE IS SHOWING CU START TO POP IN THIS REGION...WHICH IS JUST EAST OF A QUITE STRONG SHOWALTERS GRADIENT...WITH VALUES IN THE NORTHERN VALLEY AROUND NEG 6 BY 00Z. THUS...THIS AREA APPEARS TO HAVE THE GREATEST THREAT FOR CONVECTION THIS EVENING...WITH SEVERE CERTAINLY A POTENTIAL AS INDICATED WITH SPC DAY 1 OUTLOOK (15% CHANCE OF SEVERE HAIL). FRONT SHOULD PUSH INTO THE MINNESOTA SIDE OF THE CWA AFTER 06Z...WHILE A SECOND LOW DEVELOPS OVER WESTERN SOUTH DAKOTA. THIS LOW WILL PUSH EASTWARD OVER SD TONIGHT. GFS AND NAM BOTH SHOW A BAND OF DECENT H700 FRONTOGENETIC FORCING FORM ACROSS THE CWA FROM THE SW TO THE NE BY 18Z MONDAY...WITH A VORT MAX PUSHING ACROSS THE STATE. THUS...BEST QPF WILL BE IN THE EAST MONDAY AS THE WAVE MOVES OVER THE SFC BOUNDARY IN CNTRL MN. INCLUDED SEVERE WORDING FOR THE EAST PM MONDAY AFTERNOON AS WELL. SFC BOUNDARY WILL PUSH OUT OF THE CWA TOMORROW EVENING...AND NORTHWESTERLY FLOW WILL BRING A RETURN OF MORE SEASONAL LIKE TEMPS. LONG TERM (THU - SAT)...LONG RANGE MODELS CONTINUE IN FAIR AGREEMENT IN RAISING HEIGHTS AS FLATTENING MID LEVEL RIDGE SHIFTS OVER FA. SOME TIMING DIFFERENCES WITH APPROACHING SURFACE BOUNDARY HOWEVER LOW END POPS SEEM REASONABLE AS BOUNDARY EVENTUALLY SHIFTS EAST INTO REGION FOR PORTION OF HOLIDAY WEEKEND. BASED ON THICKNESS AND THERMAL VALUES TEMPERATURES SHOULD RISE ABOVE SEASONAL AVERAGES BY THE WEEKEND. AVIATION...VFR. THERE IS A SMALL CHANCE OF ISOLD TSRA DEVELOPING OVER FAR NW-N FORECAST AREA THIS EVENING PROPAGATING EASTWARD ACROSS NORTHERN MN OVERNIGHT. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && RIDDLE
Hazardous weather outlook, Aug 26, 6:30 AM CDT, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 630 AM CDT SUN AUG 26 2007 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-271130- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 630 AM CDT SUN AUG 26 2007 ...SLIGHT RISK OF SEVERE STORMS THIS EVENING THROUGH MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS NORTH OF A LINE FROM VALLEY CITY NORTH DAKOTA TO BEMIDJI MINNESOTA THIS EVENING AND OVERNIGHT. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS EAST OF A LINE FROM ROSEAU MINNESOTA TO VALLEY CITY NORTH DAKOTA ON MONDAY. THE MAIN THREAT IS LARGE HAIL AND DAMAGING WINDS...ALONG WITH AN ISOLATED TORNADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING INTO MONDAY. TG
In the hours before
Local storm report, Aug 26, 9:36 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
936 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL GRAND FORKS 47.92N 97.07W
08/26/2007 E0.75 INCH GRAND FORKS ND PUBLIC
METEOROLOGY STUDENT ON CAMPUS OF UND
&&
MEWENSLocal storm report, Aug 26, 9:48 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
948 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TSTM WND DMG MIDDLE RIVER 48.44N 96.16W
08/26/2007 MARSHALL MN TRAINED SPOTTER
3 TO 5 INCH DIAMETER TREE BRANCHES DOWN AND 1/2 INCH HAIL
&&
MEWENSLocal storm report, Aug 26, 9:59 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
959 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0955 PM FUNNEL CLOUD 1 SE NEWFOLDEN 48.35N 96.31W
08/26/2007 MARSHALL MN TRAINED SPOTTER
REPORTED BY SPOOTERS NEAR VIKING LOOKING NORTHEAST
&&
MEWENSLocal storm report, Aug 26, 10:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS
1001 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 PM HAIL GRAND FORKS 47.92N 97.07W
08/26/2007 E0.75 INCH GRAND FORKS ND TRAINED SPOTTER
&&
AMHOMANNLocal storm report, Aug 26, 10:07 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1007 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1007 PM HAIL 3 N CLIMAX 47.65N 96.81W
08/26/2007 E1.00 INCH POLK MN TRAINED SPOTTER
&&
MEWENSLocal storm report, Aug 26, 10:11 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1011 PM CDT SUN AUG 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 8 N CLIMAX 47.72N 96.81W
08/26/2007 POLK MN TRAINED SPOTTER
POSSIBLE TORNADO. 2 - 100 FT POLE BARNS DESTROYED.
&&
MEWENSThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:17 PM CDT | Tornado Warning | FGF | Pembina, Walsh | 58 min |
| Aug 26, 7:25 PM CDT | Severe Thunderstorm Warning | FGF | Nelson | 65 min |
| Aug 26, 7:50 PM CDT | Tornado Warning | FGF | Grand Forks, Nelson | 55 min |
| Aug 26, 8:41 PM CDT | Tornado Warning | FGF | Grand Forks | 64 min |
| Aug 26, 9:39 PM CDT | Severe Thunderstorm Warning | FGF | Traill | 66 min |
| Aug 26, 9:44 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Aug 26, 9:51 PM CDT | Tornado Warning | FGF | Grand Forks | 54 min |
| Aug 26, 10:17 PM CDT | Tornado Warning | FGF | Steele | 39 min |
| Aug 26, 10:44 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks | 61 min |
| Aug 27, 3:05 PM CDT | Severe Thunderstorm Warning | FGF | Barnes | 55 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.